MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4
Model Number 02.07.1204R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 march 2025.(b)(4) items manufactured and released on 30-apr-2024.Expiration date: 2029-04-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: 8 months after primary cemented tka the tibial component becomes loose.The images supplied do not allow us to judge the position of the tibial baseplate, which has a significant angle to the tibial axis and looks slightly undersized, but we cannot judge if any of these two conditions may have contributed to the loosening.Therefore the real cause of the failure cannot be determined with the information at hand.At least preop radiographs, preferably long-leg, would be required to continue the investigation.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision surgery at about 8 months post primary.The patient reported laxity and the joint had liquid effusion.No implant loosening found during the visit.Loosening of the tibial component found during the revision.No infection reported.Tibial components revised successfully.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21705293
Report Number3005180920-2025-00203
Device Sequence Number15985335
Product Code JWH
UDI-Device Identifier07630030819919
UDI-Public07630030819919
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1204R
Device Lot Number2348234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexUnknown
Patient Weight95 KG